MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305145
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that a hard white substance was present on the outer surface of the needle.To support the investigation, one hundred eight-nine samples were received for evaluation by the quality team.Of these, one hundred eighty-eight samples were received in sealed blister packaging and showed no defects, imperfections, or foreign material.The remaining sample was received in an opened blister and exhibited an epoxy drip on the needle hub.This condition may result if a jam occurs at the cannulator.A device history record (dhr) review was completed for material number 305145, lot 5064152.The review identified no quality issues during production of this lot that could have contributed to the reported condition, and no related quality notifications were found.All processes and final inspections conformed to specification requirements.Verification of the cannulator confirmed correct settings and acceptable product flow.Based on the investigation and the returned-sample analysis, the customer-reported condition was confirmed in one sample.
 
Event or Problem Description
It is reported foreign matter.Verbatim: hard white substance on outer surface of needle.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.

Brand Name
NEEDLE 23X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24188964
Report Number1911916-2026-00040
Device Sequence Number15831117
Product Code FMI
UDI-Device Identifier00382903051458
UDI-Public(01)00382903051458
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305145
Device Lot Number5064152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown